Alert archive / Washington / Gale Warnings in 2013
Gale Warning 76, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 18, 2013, 3:36 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2013, 3:36 PM PST (23:36 UTC)
- Expired
- Nov 18, 2013, 10:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
223 WHUS76 KSEW 182336 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 336 PM PST MON NOV 18 2013 PZZ156-176-190600- /O.UPG.KSEW.SC.Y.0240.000000T0000Z-131119T0600Z/ /O.NEW.KSEW.GL.W.0076.131118T2336Z-131119T0600Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 336 PM PST MON NOV 18 2013 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SEAS...COMBINED SEAS 9 TO 12 FEET. * WIND...SOUTHELRY 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ153-173-190600- /O.UPG.KSEW.SC.Y.0240.000000T0000Z-131119T0200Z/ /O.NEW.KSEW.GL.W.0076.131118T2336Z-131119T0600Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 336 PM PST MON NOV 18 2013 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SEAS...COMBINED SEAS 9 TO 12 FEET. * WIND...SOUTHELRY 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-190745- /O.CON.KSEW.RB.Y.0032.000000T0000Z-131119T1500Z/ GRAYS HARBOR BAR- 336 PM PST MON NOV 18 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-190200- /O.CON.KSEW.SC.Y.0240.000000T0000Z-131119T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 336 PM PST MON NOV 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND AND WAVES...EAST TO SOUTHEAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WINDS WAVES. NORTHWEST SWELL 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-190745- /O.CON.KSEW.SC.Y.0240.000000T0000Z-131119T0900Z/ PUGET SOUND AND HOOD CANAL- 336 PM PST MON NOV 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
846 WHUS76 KSEW 190456 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 856 PM PST MON NOV 18 2013 PZZ153-156-173-176-191200- /O.CON.KSEW.GL.W.0076.000000T0000Z-131119T0600Z/ /O.NEW.KSEW.SW.Y.0030.131119T0600Z-131119T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 856 PM PST MON NOV 18 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. * SEAS...COMBINED SEAS 10 TO 13 FEET. * WIND...SOUTHELRY 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ135-191200- /O.EXT.KSEW.SC.Y.0240.000000T0000Z-131119T1200Z/ PUGET SOUND AND HOOD CANAL- 856 PM PST MON NOV 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WIND AND WAVES...SOUTHERLY WIND 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-191300- /O.CON.KSEW.RB.Y.0032.000000T0000Z-131119T1500Z/ GRAYS HARBOR BAR- 856 PM PST MON NOV 18 2013 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PST TUESDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 18, 2:58 PM PST, 38 minutes earlier.
Area forecast discussion, Nov 18, 2:58 PM PST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
258 PM PST MON NOV 18 2013
.SYNOPSIS...A PACIFIC FRONTAL SYSTEM WILL BRING RAIN TO WESTERN
WASHINGTON TONIGHT...WITH SNOW AT THE HIGHER ELEVATIONS IN THE
MOUNTAINS. DRIER WEST TO NORTHWEST FLOW ALOFT BEHIND THE FRONT ON
TUESDAY WILL BRING SHOWERS AND SOME SUN BREAKS. AN UPPER LEVEL RIDGE
WILL BUILD OVER THE REGION FOR A STRETCH OF COOLER DRY WEATHER WITH
MORE SUNSHINE WEDNESDAY THROUGH NEXT WEEKEND.
&&
.SHORT TERM...RAIN WILL CONTINUE OVER W WA INTO THIS EVENING UNTIL
THE SURFACE LOW MOVES NE OF THE AREA LATE THIS EVENING AND THE
TRAILING COLD FRONT FINALLY DRAGS ACROSS SW WA. SW FLOW ALOFT HAS
CAUSED A RAIN SHADOW TO FORM NE OF THE OLYMPICS...OVER PORT TOWNSEND
AND WHIDBEY ISLAND.
LATEST RUC MODEL BRINGS THE 1001 MB LOW ASHORE NEAR PACIFIC BEACH
03Z-04Z TONIGHT...THEN OVER THE N CASCADES BY 07Z. BREEZY S WINDS
ARE STILL EXPECTED S OF THE LOW TRACK LATE THIS AFTERNOON AND THIS
EVENING...AFFECTING MAINLY THE CENTRAL COAST...THE SW INTERIOR...AND
S PARTS OF THE GREATER PUGET SOUND REGION.
AIRCRAFT SOUNDINGS FROM KSEA SHOW THE FREEZING LEVEL IS SOMEWHERE
BETWEEN 5500 AND 6000 FEET THIS AFTERNOON. RUC SHOWS IT RISING A
LITTLE MORE OVER THE SOUTH HALF OF W WA THIS EVENING BEFORE LOWERING
BEHIND THE COLD FRONT LATE TONIGHT. MOUNTAIN OBS HAVE RAIN AT BOTH
SNOQUALMIE AND STEVENS PASS. PRECIP WILL STILL BE HEAVY ENOUGH TO
GENERATE 6-16 INCHES TOTAL SNOW ACCUMULATION OVER THE HIGHER
ELEVATIONS OF THE CASCADES THROUGH LATE TONIGHT. THE WINTER WEATHER
ADVISORY ABOVE 4000 FEET TARGETING MAINLY PARADISE AND MOUNT BAKER
WILL CONTINUE THROUGH 4 AM.
THE COLD FRONT TRAILING BEHIND THE SURFACE LOW WILL MUSH ACROSS THE
S PART OF THE AREA LATE TONIGHT...AND SHOULD BE OUT OF THE AREA BY
SUNRISE TUESDAY. GRADUALLY DRYING W-NW FLOW ALOFT WILL KEEP SHOWERS
GOING OVER THE MOUNTAINS TUESDAY WITH A CHANCE OF SHOWERS OVER THE
LOWLANDS. FLOW ALOFT WILL SHIFT TO NW TO N TUESDAY NIGHT WITH THE
LOWLANDS DRYING OUT...BUT WITH A CHANCE OF SHOWERS CONTINUING OVER
THE MOUNTAINS. COOLER AIR MOVING OVER THE AREA BEHIND THE COLD FRONT
WILL DROP LOWS INTO THE 30S AND SNOW LEVELS DOWN TO AROUND 1000
FEET.
DRY NW FLOW ALOFT WILL PREVAIL OVER THE REGION WEDNESDAY AND
THURSDAY AS AN UPPER LEVEL RIDGE BUILDS OFFSHORE OVER THE NE
PACIFIC. NORTHERLY LOW LEVEL FLOW WILL KEEP THE AIR MASS COOL AND
DRY...WITH ONLY SOME PATCHY FOG TO CONTEND WITH. THERE SHOULD BE
LOTS OF SUNSHINE...BUT HIGHS WILL ONLY TOP OUT IN THE LOWER TO MID
40S. KAM
.LONG TERM...ECMWF AND GFS HAVE SHOWN A LITTLE MORE CONTINUITY
LATELY WITH THE OFFSHORE UPPER LEVEL RIDGE...EVENTUALLY PROGRESSING
IT INLAND OVER W WA SATURDAY MORNING. EARLIER ECMWF RUNS HAD BRUSHED
THE AREA WITH A LITTLE PRECIP FROM SHORTWAVE TROUGHS MOVING SE DOWN
THE BACK SIDE OF THE RIDGE AND ACROSS INTERIOR B.C. HOWEVER THE
LATEST 12Z ECMWF HAS JOINED THE GFS AND NOW KEEPS W WA DRY. THUS I
HAVE EXTENDED THE DRY SPELL THROUGH THIS NEXT WEEKEND. AS THE RIDGE
AXIS MOVES OVER THE AREA THIS WEEKEND MORE HIGH CLOUD WILL SPREAD
OVERHEAD...CUTTING DOWN THE SUNSHINE A LITTLE. MODELS BRING A WEAK
SHORTWAVE CLOSE TO THE AREA ON MONDAY SO THE CHANCE OF RAIN ON DAY 7
CONTINUES. KAM
&&
.HYDROLOGY...FLOODING IS UNLIKELY ON AREA RIVERS DURING THE NEXT 7
DAYS. THE FRONTAL SYSTEM MOVING THROUGH WESTERN WASHINGTON THROUGH
TONIGHT WILL PRODUCE 1 TO 3 INCHES OF PRECIPITATION IN THE
MOUNTAINS...AND THE SNOW LEVEL WILL CLIMB TO 4000 TO 5500 FT. THIS
WILL CAUSE RIVERS TO RISE BUT THEY WILL NOT GET CLOSE TO FLOOD
STAGE. SHOWERS WILL DECREASE TUESDAY...AND DRY WEATHER IS LIKELY
WEDNESDAY THROUGH NEXT WEEKEND. MCDONNAL/KAM
&&
.AVIATION...WESTERLY FLOW ALOFT THROUGH TUESDAY WITH A BROAD UPPER
LEVEL TROUGH OVER THE PACIFIC NORTHWEST. A FRONTAL SYSTEM WILL MOVE
ONSHORE THIS EVENING. AN ASSOCIATED 1000 MILLIBAR SURFACE LOW WILL
MOVE ONSHORE OVER THE CENTRAL WASHINGTON COAST EARLY THIS EVENING.
AIR MASS MOIST AND STABLE.
WIDESPREAD LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES THROUGH
THIS EVENING AS A FRONT MOVES ONSHORE. RAIN WILL CHANGE TO SHOWERS
TONIGHT BUT LOW CLOUDS WILL LIKELY PERSIST INTO TUESDAY MORNING.
CEILINGS SHOULD IMPROVE LATER IN THE DAY TUESDAY AS LOW LEVEL
NORTHERLY FLOW DEVELOPS AND SOME DRYING OCCURS.
KSEA...LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES IN RAIN OR FOG
THROUGH THIS EVENING. SOUTH WIND 6-10 KNOTS...INCREASING TO 10-15
KNOTS THIS EVENING AS THE LOW MOVES INLAND. RAIN WILL CHANGE TO
SHOWERS AFTER MIDNIGHT TONIGHT AND THERE MIGHT BE SLIGHT IMPROVEMENT
IN THE CEILINGS BEHIND THE FRONT BUT LOW CLOUDS ARE EXPECTED TO
PERSIST INTO TUESDAY MORNING. SCHNEIDER
&&
.MARINE...A FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS THIS
EVENING. AN ASSOCIATED 1000 MILLIBAR SURFACE LOW WILL MOVE ONSHORE
OVER THE CENTRAL WASHINGTON COAST THIS EVENING. SMALL CRAFT ADVISORY
SOUTHERLY WINDS WILL OCCUR SOUTH OF THE LOW OVER THE SOUTHERN HALF
OF THE COASTAL WATERS...BRIEFLY AT THE WEST ENTRANCE...AND PUGET
SOUND. SMALL CRAFT ADVISORY WEST TO NORTHWEST WINDS WILL DEVELOP
MOST WATERS ON TUESDAY AS THE LOW MOVES INLAND...WITH WINDS EASING
TUESDAY NIGHT AS THE LOW PULLS AWAY.
RELATIVELY LIGHT OFFSHORE FLOW WILL PREVAIL WEDNESDAY THROUGH
SATURDAY WITH HIGH PRESSURE INLAND AND LOWER PRESSURE OFFSHORE.
SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY NORTHERN AND CENTRAL CASCADES ABOVE
4000 FT LATER THIS MORNING INTO EARLY TUE MORNING.
PZ...SMALL CRAFT ADVISORY SOUTHERN AND CENTRAL COASTAL WATERS...
WEST ENTRANCE STRAIT OF JUAN DE FUCA...AND PUGET SOUND AND
HOOD CANAL.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 8:52 PM PST | Small Craft Advisory | SEW | 6 hr | |
| Nov 18, 3:08 AM PST | Small Craft Advisory | SEW | 47 hr | |
| Nov 18, 3:24 AM PST | Winter Weather Advisory | SEW | 25 hr | |
| Nov 18, 2:37 PM PST | Small Craft Advisory for Rough Bar | SEW | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.